IV antibiotics-pump is beeping

  1. The last antibiotic was given and now there is a lot of air in the IV tubing. The pump won't allow you to apply a new IV antibiotic because of the air. When I had problems like this in the past, I would just get new IV antibiotic tubing and start over. However, the facility where I am working now is constantly running out of new IV antibiotic tubing and when you complain about it management just gets mad at you for asking. So how to get rid of lots of air so pump won't be beeping-Thanks so much!!!
    •  
  2. 2 Comments

  3. by   Gary Mendoza
    1. Flush the tubing with new antibiotic
    2. Get a big syringe and suck the air out
  4. by   HeartRN_09
    Prime a 500cc bag of saline with primary tubing and then prime your abx with secondary tubing and run your abx as a piggy back. That way when the abx is empty, the saline will keep everything from going dry and you won't constantly be re-priming your tubing each time. You can also just set the pump to infuse less volume than your bag, but the pt isn't getting all of the medication when you do this.
    Last edit by HeartRN_09 on Jul 17 : Reason: Typo

close